Alert archive / Kentucky / River Flood Warnings in 2017

River Flood Warning 7, NWS Paducah, KY

January 20, 2017McLean County, Webster County, Kentucky

NWS Paducah, KY issued this river flood warning at Jan 20, 2017, 10:25 AM CST for McLean County, Webster County, Kentucky. It took effect at Jan 21, 2017, 6:00 PM CST. It was in force for 48 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2017, 10:25 AM CST (16:25 UTC)
In effect from
Jan 21, 2017, 6:00 PM CST
Expired
Jan 23, 2017, 6:00 PM CST
In force
48 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
Minor

Counties McLean County, KY, Webster County, KY

The radar

The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Green River (KY) at Calhoun Lock and Dam (CALK2).

Action stage
18 ft
Minor stage
23 ft
Moderate stage
26 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03320000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

761 
WGUS83 KPAH 201625
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1025 AM CST FRI JAN 20 2017

...The flood warning continues for the following rivers in 
Illinois...Indiana...
 
  Wabash River at New Harmony affecting Gallatin...Wabash...White...
  Gibson and Posey counties 
 
.With significant rainfall much of this week, and periods of rain 
forecast through the upcoming weekend, minor flooding will develop 
Saturday and persist through next week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC149-233-212025-
/O.NEW.KPAH.FL.W.0007.170122T0000Z-170124T0000Z/
/CALK2.1.ER.170122T0000Z.170122T1200Z.170123T1800Z.NO/
1025 AM CST FRI JAN 20 2017

* At  9:00 AM Friday the stage was 21.8 feet. 
* Flood Stage is 23.0 feet. 
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly 
  agricultural bottomland and low lying areas.

&&

LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
      3763 8739 3772 8730             

$$

ILC059-185-193-INC051-129-212025-
/O.EXT.KPAH.FL.W.0003.170121T1500Z-000000T0000Z/
/NHRI3.1.ER.170121T1500Z.170129T1800Z.000000T0000Z.NO/
1025 AM CST FRI JAN 20 2017

The Flood Warning continues for
  the Wabash River at New Harmony.
* from Saturday morning until further notice.
* At  9:30 AM Friday the stage was 14.3 feet. 
* Flood Stage is 15.0 feet. 
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow late morning and 
  continue to rise to near 17.7 feet by Sunday, January 29th in the early afternoon. 
  Additional rises are possible thereafter.
* Impact...At 19.0 Feet...Surrounding bottomland is flooded.

&&

LAT...LON 3816 8799 3789 8810 3780 8809 3781 8801
      3797 8799 3815 8790             

$$
3 follow-up statements
299 
WGUS83 KPAH 201629
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1029 AM CST FRI JAN 20 2017

...The flood warning continues for the following rivers in 
Kentucky...
 
  Green River at Paradise affecting Muhlenberg county 
 
...The flood warning continues for the following rivers in 
Kentucky...
  Green River at Calhoun affecting McLean and Webster counties 
 
.With significant rainfall earlier this week, and periods of rain 
forecast through the upcoming weekend, minor flooding will develop 
Saturday and persist through next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC177-212029-
/O.EXT.KPAH.FL.W.0002.000000T0000Z-170124T1520Z/
/PRDK2.1.ER.170118T0105Z.170121T1800Z.170124T0920Z.NO/
1029 AM CST FRI JAN 20 2017

The Flood Warning continues for
  the Green River at Paradise.
* until Tuesday morning.
* At  9:15 AM Friday the stage was 382.9 feet. 
* Flood Stage is 380.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 383.7 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Tuesday morning.

&&

LAT...LON 3746 8716 3731 8719 3729 8707 3720 8697
      3726 8689 3742 8703             

$$

KYC149-233-212029-
/O.CON.KPAH.FL.W.0007.170122T0000Z-170124T0000Z/
/CALK2.1.ER.170122T0000Z.170122T1200Z.170123T1800Z.NO/
1029 AM CST FRI JAN 20 2017

The Flood Warning continues for
  the Green River at Calhoun
* from Saturday evening to Monday evening.
* At 10:00 AM Friday the stage was 21.9 feet. 
* Flood Stage is 23.0 feet. 
* Minor flooding is forecast.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly 
  agricultural bottomland and low lying areas.

&&

LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
      3763 8739 3772 8730             

$$
159 
WGUS83 KPAH 210119
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
719 PM CST FRI JAN 20 2017

...The flood warning continues for the Green River affecting areas
   in Kentucky...
 
   At Paradise affecting Muhlenberg county.
   At Calhoun affecting McLean and Webster counties. 
 
.Water levels continue to slowly rise along portions of the Green
River with minor flooding persisting at Paradise and minor
flood conditions developing at Calhoun Kentucky by tomorrow
evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC177-220519-
/O.EXT.KPAH.FL.W.0002.000000T0000Z-000000T0000Z/
/PRDK2.1.ER.170118T0105Z.170121T1800Z.000000T0000Z.NO/
719 PM CST FRI JAN 20 2017

The Flood Warning continues for the Green River at Paradise.
* Until further notice.
* At 7 PM Friday the stage was 383.5 feet. 
* Flood Stage is 380.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest near 383.9 feet  
  tomorrow afternoon.

&&

LAT...LON 3746 8716 3731 8719 3729 8707 3720 8697
      3726 8689 3742 8703             

$$

KYC149-233-220519-
/O.EXT.KPAH.FL.W.0007.170122T0000Z-170125T1200Z/
/CALK2.1.ER.170122T0000Z.170123T0000Z.170125T0600Z.NO/
719 PM CST FRI JAN 20 2017

The Flood Warning continues for the Green River at Calhoun.
* From Saturday evening to Wednesday.
* At 7 PM Friday the stage was 22.2 feet. 
* Flood Stage is 23.0 feet. 
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage Saturday evening
  and crest near 23.3 feet Monday morning. 
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly 
  agricultural bottomland and low lying areas.

&&

LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
      3763 8739 3772 8730             

$$
969 
WGUS83 KPAH 211545
FLSPAH
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
945 AM CST SAT JAN 21 2017

...The flood warning is cancelled for the following rivers in 
Kentucky...
 
  Green River at Calhoun affecting McLean AND Webster COUNTIES
 
..Water levels are expected to crest below flood stage on the
Green River at Calhoun this evening and then begin to slowly fall
tomorrow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...

Never drive cars...trucks or sport utility vehicles through flooded 
areas. The water may be too deep to allow safe passage. Never allow 
children to play in or near flood waters. Stay tuned to NOAA Weather 
Radio or your local media for further statements and possible updated
forecasts.

Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/

&&

KYC149-233-211615-
/O.CAN.KPAH.FL.W.0007.000000T0000Z-170125T1200Z/
/CALK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CST SAT JAN 21 2017

The Flood Warning is cancelled for
  the Green River at Calhoun.
* At  9:00 AM Saturday the stage was 22.6 feet. 
* Flood Stage is 23.0 feet. 
* Forecast...The river will crest below flood stage at 22.7 feet this
  evening.
* Impact...At 23.0 Feet...Minor flooding occurs affecting mainly 
  agricultural bottomland and low lying areas.

&&

LAT...LON 3775 8742 3761 8757 3743 8707 3751 8703
      3763 8739 3772 8730             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Jan 20, 5:14 AM CST, 5 hours 11 minutes earlier.

Area forecast discussion, Jan 20, 5:14 AM CST, 5 hours 11 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
514 AM CST Fri Jan 20 2017

.UPDATE...
Issued at 514 AM CST Fri Jan 20 2017

Dropped remainder of Dense Fog Advisory for this morning over
Southeast Missouri...visibilities have and will remain above
criteria through the morning hours.

&&

.SHORT TERM...(Today through Sunday night)
Issued at 324 AM CST Fri Jan 20 2017

Referenced the reduction and cancellation of part of the Dense
Fog Advisory in the 120 am CST update, so will not mention further
in this discussion.

As the area transitions fully into the warm sector, there will be
the potential for isolated shower activity until the deeper layer
moisture advects north of the WFO PAH forecast area later this
afternoon.

The energy rotating around the base of the broad trough covering
the western 2/3rds of the U.S. has been moving faster and further
west than both short and medium range guidance has been depicting
at this time. There still continues to be some timing and
placement issues with respect to convective activity on Saturday
into Sunday. The SREF appears to be further to the west than the
NAM/GFS/CMCnh, but appears to approximate the area of concern
suggested in the SPC Day 2 Convective Outlook. At this time,
utilized a blend of the SREF/NAM/CMCnh for the PoP/Weather
forecast for Saturday into Sunday. Confidence is average to low
with the western limit of the convective activity Saturday
afternoon through early Sunday. Hopefully, this will be resolved
and there is a unified solution among a vast majority of the
numerical model guidance with the 12z Friday model runs.

With warm advection already in full tilt this morning, utilized
the warmer solution of the NAM-WRF, HRRR, RAP, and SREF for
dewpoints, temperatures, winds, etc.

.LONG TERM...(Monday through Thursday)
Issued at 324 AM CST Fri Jan 20 2017

The long-term period will bring drier and cooler weather as the
upper-level pattern undergoes a significant change. By Thursday, the
persistent 500 mb trough over the western states will be replaced by
a high-amplitude ridge. A developing downstream trough over the
eastern states is forecast to drive colder air southeast across our
region by Thursday.

As far as the daily specifics... On Monday, gusty northwest winds
will subside as our weekend storm system redevelops along the East
Coast. Skies will partially clear over most of the region, though
clouds may hang tough east of the Wabash River. Highs will be from
45 to 50.

A weak high pressure ridge will cross our region Monday night,
followed by a milder south wind on Tuesday. Highs will be in the 50s
under partly sunny skies.

On Tuesday night and Wednesday, a well-developed low pressure system
will move northeast from the central Plains to the Great Lakes. The
trailing cold front will swing eastward across the Lower Ohio Valley
on Wednesday. The models continue to insist the front will be
starved for moisture until it passes to our southeast. Therefore,
pops will be kept only in the slight chance range along and ahead of
the front Tuesday night and Wednesday. Dry northwest flow will
follow the front for Thursday. Highs will cool down from the lower
50s Wednesday to the lower 40s Thursday.

&&

.AVIATION...
Issued at 500 AM CST Fri Jan 20 2017

The ceilings and visibilities remained too pessimistic in relation
to the passage of the warm front. Ceilings were adjusted to MVFR
category with MVFR/VFR visibilities. Other than the upward flight
category adjustment, there was little change in ceiling and
visibility conditions through the forecast period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

UPDATE...Smith
SHORT TERM...Smith
LONG TERM...MY
AVIATION...Smith
Hazardous weather outlook, Jan 20, 5:08 AM CST, 5 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
508 AM CST FRI JAN 20 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
508 AM CST FRI JAN 20 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS, SOUTHWEST INDIANA, WESTERN KENTUCKY, AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE FORECAST MAINLY SATURDAY AFTERNOON AND NIGHT,
WITH A SMALL CHANCE OF THUNDERSTORMS ON SUNDAY. THE STORM
PREDICTION CENTER HAS INTRODUCED A MARGINAL THREAT FOR SEVERE
THUNDERSTORMS OVER MOST OF SOUTHEAST MISSOURI, EXTREME SOUTHERN
ILLINOIS, AND THE PURCHASE AREA OF WEST KENTUCKY, EAST TO THE LAND
BETWEEN THE LAKES. ISOLATED DAMAGING WINDS AND HAIL MAY BE
POSSIBLE. IN ADDITION, LIGHTNING AND HEAVY RAINFALL WILL BE
POSSIBLE FURTHER TO THE EAST ACROSS WEST KENTUCKY AND SOUTHWEST
INDIANA. ANOTHER HALF TO ONE INCH OF RAINFALL IN THIS AREA WILL
LIKELY TO ADDITIONAL RISES ON CREEKS, STREAMS, AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED TO REPORT ANY FLOODING, ALONG WITH HEAVY
RAINFALL REPORTS, OVER THE WEEKEND. WEATHER CONDITIONS WILL BE
MONITORED TO DETERMINE WHETHER SKYWARN ACTIVATION WILL BE NEEDED
LATER ON SATURDAY IN THE AREA OUTLOOKED BY THE STORM PREDICTION
CENTER.

SMITH

Nearby

River Flood Warnings in Kentucky, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.